Alert archive / California / Wind Advisories in 2022
Wind Advisory 113, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 3, 2022, 10:06 PM PDT for Santa Barbara County, Ventura County, California. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2022, 10:06 PM PDT (05:06 UTC)
- Expired
- Nov 4, 2022, 2:57 AM PDT
- In force
- 5 hr
- Issued by
- NWS Los Angeles, CA
Counties Santa Barbara County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 37 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 5.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034 WWUS76 KLOX 040506 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1006 PM PDT Thu Nov 3 2022 CAZ059-343-344-041400- /O.CON.KLOX.FZ.W.0003.221104T0900Z-221104T1600Z/ Antelope Valley-Southern Salinas Valley- San Luis Obispo County Interior Valleys- Including the cities of Lancaster, Palmdale, Atascadero, Lake Nacimiento, Paso Robles, San Miguel, Templeton, Carrizo Plain, Creston, and Shandon 1006 PM PDT Thu Nov 3 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Antelope Valley, Southern Salinas Valley and San Luis Obispo County Interior Valleys. * WHEN...From 2 AM to 9 AM PDT Friday. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. Extended exposure to cold can cause hypothermia for animals and people. Vehicle windshields will be frosted. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Plan for extra time to defrost vehicle windshields. && $$ CAZ350-352-041300- /O.NEW.KLOX.WI.Y.0113.221104T0506Z-221104T1300Z/ Santa Barbara County Southeastern Coast- Santa Ynez Mountains Eastern Range- Including the cities of Carpinteria, Goleta, Montecito, and Santa Barbara 1006 PM PDT Thu Nov 3 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT FRIDAY... * WHAT...North winds 20 to 30 mph with gusts to 45 mph. Isolated gusts to 60 mph in the Montecito Hills. * WHERE...Santa Barbara County Southeastern Coast and Santa Ynez Mountains Eastern Range. * WHEN...Until 6 AM PDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ038-348-357-358-041400- /O.CON.KLOX.FR.Y.0012.221104T0900Z-221104T1600Z/ Cuyama Valley-Santa Ynez Valley-Ojai Valley- Central Ventura County Valleys- Including the cities of Lake Cachuma, Los Olivos, Santa Ynez, Solvang, Oak View, Ojai, Fillmore, Piru, and Santa Paula 1006 PM PDT Thu Nov 3 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Cuyama Valley, Santa Ynez Valley, Ojai Valley and Central Ventura County Valleys. * WHEN...From 2 AM to 9 AM PDT Friday. * IMPACTS...Frost can damage sensitive plants and harm pets if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
1 follow-up statement
499 WWUS76 KLOX 040957 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 257 AM PDT Fri Nov 4 2022 CAZ350-352-041100- /O.CAN.KLOX.WI.Y.0113.000000T0000Z-221104T1300Z/ Santa Barbara County Southeastern Coast- Santa Ynez Mountains Eastern Range- Including the cities of Carpinteria, Goleta, Montecito, and Santa Barbara 257 AM PDT Fri Nov 4 2022 ...WIND ADVISORY IS CANCELLED... Winds are diminishing and the wind advisory is cancelled. $$ CAZ059-343-344-041600- /O.CON.KLOX.FZ.W.0003.000000T0000Z-221104T1600Z/ Antelope Valley-Southern Salinas Valley- San Luis Obispo County Interior Valleys- Including the cities of Lancaster, Palmdale, Atascadero, Lake Nacimiento, Paso Robles, San Miguel, Templeton, Carrizo Plain, Creston, and Shandon 257 AM PDT Fri Nov 4 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Antelope Valley, Southern Salinas Valley and San Luis Obispo County Interior Valleys. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost and freeze conditions will kill crops and other sensitive vegetation. Extended exposure to cold can cause hypothermia for animals and people. Vehicle windshields will be frosted. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Plan for extra time to defrost vehicle windshields. && $$ CAZ038-348-357-358-041600- /O.CON.KLOX.FR.Y.0012.000000T0000Z-221104T1600Z/ Cuyama Valley-Santa Ynez Valley-Ojai Valley- Central Ventura County Valleys- Including the cities of Lake Cachuma, Los Olivos, Santa Ynez, Solvang, Oak View, Ojai, Fillmore, Piru, and Santa Paula 257 AM PDT Fri Nov 4 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Cuyama Valley, Santa Ynez Valley, Ojai Valley and Central Ventura County Valleys. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost can damage sensitive plants and harm pets if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Hall
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 3, 8:41 PM PDT, 1 hour 25 minutes earlier.
Area forecast discussion, Nov 3, 8:41 PM PDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
841 PM PDT Thu Nov 3 2022
.SYNOPSIS...03/832 PM.
Friday morning will be the coolest of the week, then warming
through the weekend with locally breezy offshore flow and sunny
skies. Confidence is growing in widespread moderate rain, low
elevation snow, and gusty winds sometime from late Sunday through
Wednesday.
&&
.SHORT TERM (THU-SUN)...03/828 PM.
***UPDATE***
Breezy north winds continue to impact the area this evening, and
will shift to the northeast on Friday. While locally breezy,
fairly confidence that the winds will stay under Wind Advisory
strength. Some high resolution projections suggest that the Malibu
foothills might be close to advisory strength, but it is very rare
for that area to be the strongest of our entire area that we
decided to discount that. As a result, all the wind advisories
were cancelled. With the winds becoming for localized, the cold
air mass behind our storm system will allow many areas to drip
below 30 degrees. The current suite of Frost Advisories and Freeze
Warnings look good. Warmed up a few day time temperatures for the
coast and valleys, but otherwise tomorrow's forecast looks good.
As far as the storm system for next week, widespread rain is look
almost certain. The majority of ensemble projections show a
beneficial rain event, with more than light amounts but not too
much to cause significant flooding issues. There are a few
projection members however that show heavier amounts.
***From Previous Discussion***
Benign weather over the weekend with minimal impacts. High
temperatures peaking Saturday in the 70s under clear skies, then
cooling Sunday with increasing clouds as onshore flow returns
ahead of the next low pressure system.
.LONG TERM (MON-THU)...03/112 PM.
It's looking more and more like a wet start to the work week next
week as EPS solutions continue to support the deep troughing along
the West Coast depicted in the deterministic solutions. At this
time there are no signs of any AR component to this and in fact
PW's remain on the low side, peaking around .8" which is similar
to the system that just passed through southern California.
However, the trajectory of this system is a little farther west
and there is somewhat better upslope component. Even so, with
fairly low PW's rain rates should remain on the lighter side with
minimal impacts. The big difference with this system will be the
duration. Rather than just 6-12 hours of precip like with this
last system, there's a good chance rain will fall Monday and
Tuesday, then likely into Wednesday for the mountains with rapidly
lowering snow levels again. Ensembles have been pretty consistent
showing Tuesday as being the heavier of the two day rain-wise.
Rain total forecast of .5-1.5 coast/valleys and 1-3" for the
mountains still seems reasonable. Most of the EPS solutions over
the last few runs have been on the lower ends of those numbers
but some upslope enhancement should help boost those slightly.
Like with this last system, snow levels stay pretty high until
late Monday night into Tuesday, and especially early Wednesday.
There's a chance of some snow down to the Grapevine Tuesday
morning but more likely Wednesday morning. Otherwise, for higher
elevations above 6000' up to a foot of snow is possible.
&&
.AVIATION...04/0026Z.
At 00Z, there was no marine layer nor inversion at KLAX.
High confidence in minimal to no ceilings through at least Friday.
Winds will be shifting in direction over the next 12-18 hours,
from generally westerly to easterly. Low confidence on exact
timing of any shifts. Weak to moderate LLWS and turbulence likely
to impact many if not all airports at times through Friday
morning.
KLAX...High confidence in VFR through at least Friday. North winds
will continue to affect the airport. Will end as early as 04Z but
could last as late as 09Z. Low-end LLWS likely as well. Moderate
confidence that any east winds that follow will stay under 8
knots.
KBUR...High confidence in VFR through at least Friday. Northwest
winds will continue to affect the airport. Will end as early as
02Z but could last as late as 06Z. Low-end LLWS likely as well.
&&
.MARINE...03/724 PM.
NW winds are beginning to weaken this evening and will continue
through the overnight hours. There is high confidence that Small
Craft Advisory (SCA) conditions will continue through the
overnight hours for all the outer waters. Seas of 7 to 9 feet will
also slowly diminish through the night.
Moderate confidence in the winds and seas returning to a more
normal setup Friday through early next week, with SCA winds off
the Central Coast to San Nicolas Island and typical afternoon
onshore flow elsewhere. Another storm system is expected to impact
the area late Sunday through Wednesday bringing a shot of rain and
potentially gusty winds.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Freeze Warning in effect from 2 AM to 9 AM PDT Friday for
zones 59-343-344. (See LAXNPWLOX).
Frost Advisory in effect from 2 AM to 9 AM PDT Friday for
zones 348-357-358. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
for zones 650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Friday for
zones 670-673-676. (See LAXMWWLOX).
&&
PUBLIC...MW/Kittell
AVIATION...Kittell
MARINE...Sweet/Stewart
SYNOPSIS...RK
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxIn the hours before
Local storm report, Nov 3, 6:34 PM PDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
634 PM PDT THU NOV 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM NON-TSTM WND GST 6 NE PYRAMID LAKE 34.75N 118.72W
11/03/2022 M69 MPH LOS ANGELES CA ASOS
ASOS STATION KSDB SANDBERG.
0553 PM NON-TSTM WND GST 8 ESE CASTAIC LAKE 34.60N 118.58W
11/03/2022 M60 MPH LOS ANGELES CA MESONET
MESONET STATION WMSC1 WARM SPRINGS RAWS.
0613 AM NON-TSTM WND GST 31 W TWO HARBORS 33.49N 119.03W
11/03/2022 M56 MPH SANTA BARBARA CA MESONET
MESONET STATION SBIC1 SANTA BARBARA ISLAND
RAWS.
0750 AM NON-TSTM WND GST 7 E GORMAN 34.81N 118.73W
11/03/2022 M56 MPH LOS ANGELES CA MESONET
MESONET STATION 472SE OSO CANYON (SCE).
0357 PM NON-TSTM WND GST 6 SSW CASTAIC LAKE 34.57N 118.74W
11/03/2022 M56 MPH LOS ANGELES CA MESONET
MESONET STATION WTPC1 WHITAKER PEAK RAWS.
0622 AM NON-TSTM WND GST 2 WNW AVALON 33.35N 118.35W
11/03/2022 M51 MPH LOS ANGELES CA MESONET
MESONET STATION CWNC1 CATALINA RAWS.
&&The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 3:01 AM PDT | Small Craft Advisory | LOX | 42 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.